Question for Venlafaxine users

Hi I have been on Venlaxafine for about seven weeks,& so far it is the best med I have been on & seems to be working. My question is do any of you have ups & downs on this med? The past week I have had a couple of very down days with mild anxiety,& when you think you are on the mend these down days make you think that its all going to start again. Anybody else

like this?

Cheers for now

11 Replies

oldestnewest
  • Ok firstly I'm glad to see that you're finding that it's working. I've been on this med for 6 years I take 75mg daily. I do occasionally get a bit anxious but I always go back to normal I think it's called breakthrough anxiety. I have spoken to my dr about it and she suggested that I up the dosage to 150mg daily. She also told me that 150mg was still a mild amount of the drug and it could be taken in much higher quantities. I always decide to wait and see if the anxiety goes if it didn't go in a reasonable amount of time I would definitely increase the dosage. I can tell you I would never go back to the way I was before I started this drug. Hope this helps you.

  • Hi, thanks for the reply & explanation. Just what I wanted to hear.

    Thanks again

    Lancia

  • Venlafaxine has been great for me. I've been on other SSRIs in the past - Seroxat, Prozac, Citalopram... but think I've finally found the one that suits me. I still get anxious in some situations, very occasionally have a panic attack, but I accept them and carry on.

  • I'm on this anti-dep too....300mg a day in divided doses.Its pretty much as good as the other SSRIs/SNRIs I've been on,which is effective I've found :-)

  • I am also on 300mg a day. I have been on them for about 4 years, starting on 75 and going up to 300. I went down slowly last year and came off them for about 3 days, I became really ill, sickness, faints, nausea, it was horrible. I have had to go back up to 300mg due to pani c attacks triggering the anxiety again but I am going to stay on 300 until I am stable again. So, the only downside I have found are with withdrawal symptoms when you eventually come off them. x

  • would anyone tell me the start up effects of this med ,it sounds to be effective,and i need something..xxxx

  • Hi, the only side effect i had was a dry mouth which went after about a week.

    Good kuck

  • The usual effects of SSRIs, for the first couple of weeks. I had a dry mouth, and twitching eyelid.

  • Because like many other meds it can cause increased anxiety during the first week or two it should be started at a low dosage. I started at 37.5 mg and took it at bedtime I really didn't find I had many side effects at all. I did experience a slight reduction in appetite for the first week. Unfortunately this effect didn't last I quickly regained my appetite. One of the first things I noticed in my recovery was that my food had taste until I started this med everything tasted of cardboard.

  • Thanks for your replies.

    good health to all

    Lancia

  • I concur with nutcase27 - if you ever need to come off them do it gradually, I was told to come off them cold turkey and I have never felt so ill before of since.

You may also like...